MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pain (1994)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to infection, fever and pain.However, the devices were not defective.This was found after procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, this case reports a hip revision was performed due to infection, fever and pain.Per email communication, the requested surgical records are not available.However, it was reported that the surgeon stated the device was not defective.Therefore, the patient impact beyond the revision, and the root cause of the infection cannot be determined.Due to the limited information provided, a thorough assessment cannot be performed.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 26 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11094985
Report Number1020279-2020-08019
Device Sequence Number11686986
Product Code LPH
UDI-Device Identifier03596010194084
UDI-Public03596010194084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302604
Device Catalogue Number71302604
Device Lot Number20EM01908
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1